MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PUSHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 PUSHABLE HYDRO; VASCULAR EMBOLIZATION DEVICE
Model Number 45-280402
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintentional occlusion of the parent artery, incomplete filling, emboli, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Warnings and precautions.Always inspect the azur system prior to both preparation and insertion to ensure that the coil has not shifted within the introducer or migrated into the introducer caps.If the coil is not secure within the introducer prior to both the preparation and introduction processes, damage may result.Hydration of the azur system prior to use is mandatory.A 3-minute hydration period is required to soften the coil.Failure to hydrate may result in the coil not taking its secondary shape, which can result in deployment away from the intended location, migration, or protrusion outside the delivery location.Preparation for delivery 10.Remove both the coil (in its introducer) and stylet from the protective pouch.11.Verify the cap is present and secure on the distal end of the introducer and that the introducer is free from damage.If any damage is observed, do not use the system.14.Fill a 1-cc syringe with saline.Connect the syringe to the introducer hub.Hold the introducer in a level position and slowly and gently inject saline until saline emerges from the vented distal cap.Allow the coil to remain in the introducer for 3 minutes, leaving the syringe attached.This helps ensure coil hydration and softening, which allows the coil to quickly take its secondary shape upon delivery.Verify that the coil has not migrated into the hub or distal cap prior to proceeding.Note: do not overpressurize the introducer during hydration by holding the introducer upright or injecting too quickly.Doing so may result in migration of the coil into the distal cap or premature removal of the cap, which may result in coil damage.The reported event is non-verifiable.The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
It was reported that, upon opening the device, there was no implant attached to the delivery pusher.There was no patient contact.A second device from the same case had the same product issue and was reported under separate medical device report 2032493-2024-00397.

Brand Name
AZUR 18 PUSHABLE HYDRO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19356635
Report Number2032493-2024-00399
Device Sequence Number14384489
Product Code KRD
UDI-Device Identifier00810170012167
UDI-Public(01)00810170012167(11)230927(17)260831(10)0000430684
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number45-280402
Device Lot Number0000430684
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown